Citation: Benjamine. "Out of Control: An Experience with 5-HTP (exp93259)". Erowid.org. Nov 4, 2011. erowid.org/exp/93259
I started taking 5-htp as it was suggested by GNC staff as an alternative to ST Johns Worth, which I was taking as a light antidepressant. I decided to change since I was starting to get skin stains because of the St JW, and the 5htp apart from being a mood uplifter was supposed to work with insomnia as well. I took the maximum dose suggested by the pharmaceutical.
The first couple of weeks I felt great, I could immediately feel the difference in my mood and sleeping was easy. However, all of a sudden I found myself with bursts of anger and depression. I was emotionally totally out of control, extremely vulnerable and anxious. As I was trying to figure out what was upsetting me I remembered the 5htp. I stopped taking them and literally, a day after I felt the down of the pills, just extremely tired. A day or two later I felt normal again. GNC stuff could be really scary, I would never take that again.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.